Hail, Cimarron
- When
- June 4, 12:17 PM CST
- Where
- Cimarron County, Kenton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.900, -102.967
Severe thunderstorms across the western Oklahoma panhandle during the afternoon hours produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the western Oklahoma panhandle during the afternoon hours produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 4, 3:17 AM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 417 AM CDT WED JUN 4 2003 CNVTN CONTS TO DVLP TO THE N AND NW OF THE FA THIS MRNG AS A COUPLE OF SHRTWV/S AFFECT THE FA ON NWLY FLOW PTRN. FEEL PRECIP MAY TAPER OFF LTR THIS MRNG OR THIS AFTN...BUT PSBL MCS DVLPMT TNGT AS SHRTWV DROPS SEWD OUT OF CO BTWN 06Z AND 12Z THU. WK CDFNT FCSTD TO PUSH ACRS THE PNHDLS LTR TNGT ADDING TO THE LIFT. SEVERAL OUTFLOW BNDRY/S LOCATED ACRS THE FA FM PREV CNVTN AND ELY UPSLP FLOW FCSTD TO CONT. ALL OF THIS SAID...PLAN ON ISSUING FFA OR FLOOD WATCH FOR THE ENTIRE PNHDLS TDA AND TNGT AS LTST ONE HR FLASH FLOOD GUIDANCES RUNNING ON THE ORDER OF ABT 1.5 INCHES HERE IN AMA TO 2.6 INCHES IN THE NERN SXNS OF THE FA. THIS IS PRBLY LESS NOW WITH THE CNVTN GOING ON ATTM. SEEMS THAT THIS CNVTN NOT ONLY PRODUCING SOME SVR WX...BUT ALSO VERY HVY RNFL AS WELL. CONTD NWLY FLOW PTRN WL RESULT IN MAINLY NOCTURNAL CNVTN OVR THE NEXT COUPLE OF DAYS. APRS THOUGH THAT THIS TREND WL END BY FRI AS UPR LOW OVR SRN CANADA CARVES OUT LGWV TROF ACRS THE NRN RCKYS AND SHRTWV ENERGY CONFINED TO NRN STREAM ACRS THE NRN/CNTRL RCKYS AND NRN/CNTRL PLNS STATES. MAINLY SUBSIDENCE FCSTD ON FRI...SO WENT WITH SLGT CHC POPS. NEXT BEST CHC FOR PRECIP LOOKS LIKE SAT NGT INTO SUN MRNG AS UPR LOW DROPS SSEWD THRU THE RCKYS AND MAIN UPR TROF AND ASSOCD SHRTWV ENERGY AFFECT THE PNHDLS THEN. WENT WITH CHC POPS SAT NGT INTO SUN MRNG. ONCE THE UPR LOW AND LGWV TROF PUSH EWD AWAY FM THE FA BY SUN AFTN AND SUN NGT...UPR RDG FCSTD TO BUILD OVR THE WRN STATES. UPR FLOW TRANSITIONS TO WLY OR EVEN SWLY BY ERY NEXT WK AND IT APRS DRIER BUT WARMER CONDITIONS IN STORE. CDFNT ASSOCD WITH UPR LOW AND LGWV TROF FCSTD TO MOV THRU THE PNHDLS SAT NGT BRINGING COOLER CONDITIONS FOR SUN. FCSTID = 11 AMARILLO 76 58 69 54 / 60 80 40 40 BEAVER 70 55 67 54 / 60 80 40 40 BOISE CITY 74 54 65 51 / 60 80 40 40 BORGER 75 57 68 55 / 60 80 40 40 BOYS RANCH 77 57 68 53 / 60 80 40 40 CANYON 77 59 70 54 / 60 80 40 40 CLARENDON 75 62 71 57 / 60 80 40 40 DALHART 76 55 67 52 / 60 80 40 40 GUYMON 72 55 66 53 / 60 80 40 40 HEREFORD 77 58 72 54 / 60 80 40 40 LIPSCOMB 72 59 68 56 / 60 80 40 40 PAMPA 74 60 69 56 / 60 80 40 40 SHAMROCK 76 64 71 59 / 60 80 40 40 WELLINGTON 77 64 71 60 / 60 80 40 40 .AMA... TX...FLOOD/FLASH FLOOD WATCH TODAY AND TONIGHT TXZ001>020. OK...FLOOD/FLASH FLOOD WATCH TODAY AND TONIGHT OKZ001>003.
OKZ001>003-TXZ001>020-051100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED JUN 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. AN APPROACHING COLD FRONT...AND NUMEROUS OUTFLOW BOUNDARIES...WILL HELP FOCUS ACTIVITY ESPECIALLY DURING THE LATE NIGHT HOURS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. DAMAGING WINDS...CONTINUED HEAVY RAINFALL...AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE SLIGHT RISK WILL CONTINUE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE ON FRIDAY AS WELL. AGAIN...DAMAGING WINDS...TORRENTIAL RAINFALL AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. THERE IS THE POTENTIAL FOR THUNDERSTORMS TO PERSIST THROUGH SUNDAY. THESE THUNDERSTORMS WILL HAVE THE POSSIBILITY OF BECOMING SEVERE...AS WELL AS HAVING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...BUT ESPECIALLY LATE THIS AFTERNOON AND OVERNIGHT. SPOTTER ACTIVATION MAY BE NECESSARY EACH DAY THROUGH SUNDAY. FOX
The Pueblo radar (KPUX), 204 km away, was scanning. The volume nearest the first event began at 18:18 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366516, 5366517, 5366518, 5366519, 5366520, 5366521, 5366522.